Saint Louis, MO
A 23-year-old female asked:
I have factor five liden and just got the essure birth control and now i'm bleeding heavy and having blood clots is this normal?
1 doctor answer • 1 doctor weighed in
Obstetrics and Gynecology 24 years experience
When was procedure?: Before Essure often patients are started on Depoprovera or another form of birth control. Since you have Factor 5 Leiden most likely your doctor avoided an Estrogen containing product. Progesterone only methods cause irregular bleeding temporarily. Essure is in the fallopian tubes so it does not directly cause menstrual bleeding. Other medicines used with it can. Usually it resolves on its own
Created for people with ongoing healthcare needs but benefits everyone.
2.3k viewsAnswered >2 years ago
Last updated Sep 8, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.